Ohio, 2006

Hail and Damaging Winds in Ohio, May 25, 2006

May 25, 2006 · NWS CLE · 59 events in 22 counties and zones

30 hail, 29 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$462,000
Crop damage
None recorded
Events
59

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 25, 2:30 PM EST, 15 minutes earlier.

Area forecast discussion, May 25, 2:30 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
330 PM EDT THU MAY 25 2006

.SHORT TERM (TONIGHT-SUN)
TORNADO WATCH BOX IN EFFECT FOR EXTREME WRN PORTION OF THE FORECAST
AREA UNTIL 10 PM EDT.  CURRENTLY WARM FRONT NEAR A CLE-COL LINE WITH
A COLD FRONT EXTENDING FROM NW INDIANA TO SOUTHEAST OF ST LOUIS.
CAPES RANGE FROM 4500 J/KG SRN ILLINOIS TO AROUND 1500 J/KG NORTH
CENTRAL OHIO.  CAP HAS FINALLY ERODED AND TSRA DEVELOPING.  TWO
LINES OF THUNDERSTORMS DEVELOPING.  THE FIRST NR A FDY TO EVV LINE
IN AN AREA OF LL MOISTURE CONVERGENCE...THE SECOND LINE FROM NORTH
CENTRAL INDIANA INTO SOUTHERN ILLINOIS WHICH IS RIGHT AHEAD OF THE
COLD FRONT.

VERY DRY AIR...WITH DELTA THEATA E OF GREATER THAN 30 KNOTS WILL
SUPPORT DOWNBURST WINDS.  BUT 25 KNOTS OF SHEAR BELOW 3KM WILL ALSO
SUPPORT ISOLATED TORNADOS.

EXPECT THUNDERSTORMS TONIGHT...WITH SHOWERS TOMORROW AS THE UPPER
LOW MOVES ACROSS NORTHERN OHIO TOMORROW.  RIDGE STARTS TO BUILD IN
SATURDAY PROVIDING SOME DRY WEATHER THROUGH THE REMAINDER OF THE
WEEKEND.

&&

.LONG TERM (SUN NIGHT-THU)...
GFSLR/DGEX STILL NOT IN GOOD AGREEMENT IN THE LONG TERM SO AGAIN
WENT WITH THE ECMWF FOR THE LONG TERM FORECAST.  CURRENT UPPER LEVEL
PATTERN HAS SOMEWHAT OF A ZONAL FLOW ACROSS NRN HALF OF CONUS. THE
ECMWF HAS BEEN CONSISTENT BUILDING A STRONG UPPER RIDGE OVER THE ERN
1/3 OF THE CONUS BY MONDAY.  LOW PRESSURE MOVES ACROSS HUDSON BAY
WITH A WEAK SFC TROUGH ACROSS NRN GREAT LAKES WEDNESDAY SO I LEFT
CURRENT FORECAST OF CHC POPS GOING WEDNESDAY.  OTHER THAN THAT
PRETTY MUCH A DRY FORECAST. BY THURSDAY BROAD BUT FLATTENED UPPER
RIDGE ACROSS ENTIRE CONUS WITH THE JET RUNNING ALONG THE NRN TIER.

&&

.AVIATION(18Z-18Z)...
STORM PREDICTION CENTER HAS MODERATE OR SLGT RISK OF SVR STORMS FOR
A GOOD PART OF OUR AREA. TSTMS SHOULD DEVELOP THIS AFTN OVR OH/IN
AND ILL AND MOV SLOWLY EAST. INCREASED MOISTURE AND HIGH
INSTABILITIES SUGGEST AMPLE INGREDIENTS TO IGNITE SVR TSTMS THIS
AFTN AND EVE WITH DAMAGING WINDS AND HAIL. A WARM FRONT OVR OH
WILL MOVE SLOWLY EAST AND BE FOLLOWED BY AN ACTIVE COLD FRONT
TOWARDS MORNING.

WILL GRADUALLY BRINGS CIGS AND VSBYS THIS EVE AND OVERNITE AS THE
COLD FRONT GETS CLOSER TO THE AREA. LOOK FOR MVFR CONDS PROBABLY
AFTER MIDNIGHT.

SATELLITE PICTURES AND METARS OBS STILL SHOWING SOME MVFR CIGS...
I EXPECT MOST OF THE MVFR CIGS THIS AFTN TO MOVE EAST OR
QUICKLY DISSIPATE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...TOR WATCH TIL 10 PM EDT OH003...006>008...017...018.
PA...NONE.
&&

SHORT TERM...DJB
LONG TERM...DJB
AVIATION...BC
Hazardous weather outlook, May 25, 4:47 AM EST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
547 AM EDT THU MAY 25 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
547 AM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN
OHIO LATE THIS AFTERNOON AND MOVE EASTWARD INTO PENNSYLVANIA BY
LATE EVENING. SOME OF THESE STORMS COULD BE SEVERE...WITH THE
PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON IF
STORMS BECOME SEVERE.

LEZ142>149-162>169-261200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
547 AM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE EASTWARD ACROSS
LAKE ERIE LATE THIS AFTERNOON AND EVENING...WITH THE PRIMARY
THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEINS

The radar

The Pittsburgh radar (KPBZ), 68 km away, was scanning. The volume nearest the first event began at 19:47 UTC.

Open the radar archive at this moment

Event by event

30 hail, 29 thunderstorm wind. Local standard time, as filed.

Hail, Wood

When
May 25, 2:45 PM EST
Where
Wood County, Bowling Green
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.033, -80.683

Penny size hail was observed.

Hail, Wood

When
May 25, 2:57 PM EST
Where
Wood County, Bowling Green
Measured
1 in hail
Property damage
$4,000
Reported by
TRAINED SPOTTER
Coordinates
41.150, -83.467

Quarter size hail was observed.

Thunderstorm Wind, Sandusky

When
May 25, 3:00 PM EST
Where
Sandusky County, 2 mi W of Woodville
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
41.567, -83.633

Thunderstorm winds knocked over an 18 wheel trailer truck just west of Woodville on U.S. Route 20.

Hail, Hancock

When
May 25, 3:05 PM EST
Where
Hancock County, 2 mi S of Rawson
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.100, -83.167

Nickel size hail was observed.

Thunderstorm Wind, Wyandot

When
May 25, 3:05 PM EST
Where
Wyandot County, Carey
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.967, -82.850

Several trees were reported down, along with power lines.

Thunderstorm Wind, Wyandot

When
May 25, 3:17 PM EST
Where
Wyandot County, Carey
Measured
80 kt (92 mph) estimated gust
Property damage
$75,000
Reported by
EMERGENCY MANAGER
Coordinates
40.400, -82.917

Numerous trees were reported down across the area. A building in downtown Carey had its roof stripped off of it, and a barn suffered severe structural damage.

Hail, Sandusky

When
May 25, 3:20 PM EST
Where
Sandusky County, 3 mi E of Woodville
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.033, -82.683

Nickel size hail was observed.

Hail, Hancock

When
May 25, 3:22 PM EST
Where
Hancock County, 3 mi NE of Arcadia
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.650, -82.133

Nickel size hail was observed.

Thunderstorm Wind, Seneca

When
May 25, 3:22 PM EST
Where
Seneca County, Tiffin
Measured
54 kt (62 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
40.950, -83.367

A trained spotter estimated a wind gust of 62 mph.

Hail, Ottawa

When
May 25, 3:30 PM EST
Where
Ottawa County, Oak Harbor
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.450, -83.333

Penny size hail was observed.

Hail, Crawford

When
May 25, 3:45 PM EST
Where
Crawford County, Brokensword
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.133, -83.283

Penny size hail was observed.

Thunderstorm Wind, Huron

When
May 25, 3:55 PM EST
Where
Huron County, 6 mi W of Monroeville
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
40.617, -82.517

Several trees, along with power lines, were reported down near Bellevue.

Thunderstorm Wind, Erie

When
May 25, 4:00 PM EST
Where
Erie County, Castalia
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
40.733, -82.783

Several trees, along with power lines, were reported down.

Hail, Wood

When
May 25, 4:05 PM EST
Where
Wood County, Perrysburg
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.367, -83.667

Nickel size hail was observed.

Hail, Wood

When
May 25, 4:15 PM EST
Where
Wood County, Luckey
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.933, -83.667

Penny size hail was observed.

Hail, Lucas

When
May 25, 4:15 PM EST
Where
Lucas County, Toledo Express Arpt
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.567, -83.167

Nickel size hail was observed.

Thunderstorm Wind, Huron

When
May 25, 4:15 PM EST
Where
Huron County, Norwalk
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
41.450, -83.483

Several trees were reported down, along with power lines.

Hail, Hancock

When
May 25, 4:20 PM EST
Where
Hancock County, Mt Cory
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.033, -82.017

Penny size hail was observed.

Thunderstorm Wind, Lorain

When
May 25, 4:30 PM EST
Where
Lorain County, Amherst
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
LAW ENFORCEMENT
Coordinates
40.750, -83.383

A tree was reported down on a house. Also, a large limb was reported down, along with power lines in the area.

Hail, Hancock

When
May 25, 4:35 PM EST
Where
Hancock County, Mt Blanchard
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.367, -83.667

Nickel size hail was observed.

Hail, Wyandot

When
May 25, 4:40 PM EST
Where
Wyandot County, 8 mi SW of Upper Sandusky
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.583, -83.233

Penny size hail was observed.

Hail, Crawford

When
May 25, 4:45 PM EST
Where
Crawford County, 1 mi S of Tiro
Measured
1 in hail
Property damage
$4,000
Reported by
TRAINED SPOTTER
Coordinates
40.917, -81.100

Quarter size hail was observed.

Hail, Richland

When
May 25, 4:46 PM EST to 4:50 PM EST
Where
Richland County, Shiloh
Measured
1.5 in hail
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
40.867, -82.300

Hail was initially observed in the area as penny size, but over the next few minutes the hail grew to walnut size before the storm passed through the area.

Thunderstorm Wind, Hancock

When
May 25, 4:48 PM EST
Where
Hancock County, 7 mi E of Findlay
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
40.900, -81.933

Several large limbs were reported down.

Hail, Crawford

When
May 25, 4:50 PM EST
Where
Crawford County, New Washington
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
40.883, -82.767

Quarter size hail was observed.

Thunderstorm Wind, Seneca

When
May 25, 5:00 PM EST
Where
Seneca County, Bascom
Measured
52 kt (60 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
41.033, -82.017

A wind gust of 60 mph was measured by a trained spotter.

Hail, Richland

When
May 25, 5:05 PM EST
Where
Richland County, Rome
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.950, -83.367

Penny size hail was observed.

Thunderstorm Wind, Ashland

When
May 25, 5:10 PM EST
Where
Ashland County, 5 mi E of Ashland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
41.233, -82.617

Several trees were reported down.

Thunderstorm Wind, Marion

When
May 25, 5:15 PM EST
Where
Marion County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
40.867, -81.850

Numerous trees were reported down across the county.

Hail, Wood

When
May 25, 5:17 PM EST
Where
Wood County, Bowling Green
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.717, -82.017

Penny size hail was observed.

Thunderstorm Wind, Crawford

When
May 25, 5:30 PM EST to 5:40 PM EST
Where
Crawford County, Galion
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
TRAINED SPOTTER
Coordinates
41.400, -82.217

Numerous trees were reported down across the southern half of the City of Galion. One tree was reported to have fallen onto a house causing major damage.

Thunderstorm Wind, Morrow

When
May 25, 5:50 PM EST
Where
Morrow County, 5 mi W of Marengo
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
41.450, -83.417

A few trees were reported down, along with power lines.

Thunderstorm Wind, Ashland

When
May 25, 5:50 PM EST
Where
Ashland County, Loudonville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
40.967, -82.600

Numerous trees were reported down.

Hail, Richland

When
May 25, 6:10 PM EST to 6:15 PM EST
Where
Richland County, Bellville
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
41.367, -83.667

Quarter size hail was observed. Also, severe winds brought down a few large limbs as the thunderstorms passed through the area.

Thunderstorm Wind, Wayne

When
May 25, 6:12 PM EST to 6:30 PM EST
Where
Wayne County, Wooster
Measured
50 kt (58 mph) estimated gust
Property damage
$80,000
Reported by
LAW ENFORCEMENT
Coordinates
41.000, -81.633

During this time severe winds downed several trees on houses. Trees also were reported to have fallen on several cars also causing damage.

Hail, Ottawa

When
May 25, 6:20 PM EST
Where
Ottawa County, Elmore
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.533, -82.850

Penny size hail was observed.

Thunderstorm Wind, Summit

When
May 25, 6:40 PM EST
Where
Summit County, Barberton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.867, -82.200

Several trees were reported down across Barberton.

Thunderstorm Wind, Hancock

When
May 25, 6:45 PM EST
Where
Hancock County, Findlay
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
TRAINED SPOTTER
Coordinates
41.400, -82.817

Several large limbs were reported down.

Hail, Ashland

When
May 25, 6:58 PM EST
Where
Ashland County, Loudonville
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.033, -83.517

Nickel size hail was observed.

Thunderstorm Wind, Marion

When
May 25, 7:00 PM EST
Where
Marion County, 5 mi W of Marion
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
40.633, -82.233

A few large limbs were reported down.

Hail, Wayne

When
May 25, 7:05 PM EST
Where
Wayne County, Shreve
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.583, -83.800

Nickel size hail was observed.

Thunderstorm Wind, Morrow

When
May 25, 7:12 PM EST to 7:23 PM EST
Where
Morrow County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
40.900, -83.017

Numerous trees were reported down, especially across northern and eastern portions of the county.

Thunderstorm Wind, Medina

When
May 25, 7:15 PM EST
Where
Medina County, 5 mi W of Medina
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
41.033, -83.650

A few trees were reported down.

Hail, Ashland

When
May 25, 7:19 PM EST
Where
Ashland County, Ashland
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.517, -83.150

Penny size hail was observed.

Thunderstorm Wind, Knox

When
May 25, 7:25 PM EST
Where
Knox County, Fredericktown
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
40.683, -82.017

Three trees were reported down.

Thunderstorm Wind, Ashland

When
May 25, 7:28 PM EST
Where
Ashland County, 2 mi S of Hayesville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.917, -82.517

Several trees were reported down.

Thunderstorm Wind, Richland

When
May 25, 7:30 PM EST
Where
Richland County, Butler
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
40.917, -81.617

Two trees were reported down.

Hail, Huron

When
May 25, 7:36 PM EST
Where
Huron County, 2 mi N of Plymouth
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.133, -81.967

Penny size hail was observed.

Thunderstorm Wind, Knox

When
May 25, 7:55 PM EST
Where
Knox County, 5 mi NW of Mt Vernon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
40.867, -81.850

A few trees were reported down.

Hail, Medina

When
May 25, 7:57 PM EST
Where
Medina County, Lodi
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.800, -81.933

Penny size hail was observed.

Hail, Wayne

When
May 25, 7:58 PM EST
Where
Wayne County, 7 mi N of Wooster
Measured
1 in hail
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
40.900, -83.550

Quarter size hail was observed.

Thunderstorm Wind, Holmes

When
May 25, 8:00 PM EST
Where
Holmes County, Lakeville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
41.483, -83.300

A few tree limbs were reported down.

Hail, Wayne

When
May 25, 8:05 PM EST
Where
Wayne County, Smithville
Measured
1.25 in hail
Property damage
$8,000
Reported by
TRAINED SPOTTER
Coordinates
41.250, -82.817

Half dollar size hail was observed.

Hail, Wayne

When
May 25, 8:17 PM EST
Where
Wayne County, 2 mi N of Shreve
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.583, -82.417

Penny size hail was observed.

Hail, Wayne

When
May 25, 8:20 PM EST
Where
Wayne County, Smithville
Measured
1.5 in hail
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
40.933, -83.817

Walnut size hail was observed.

Thunderstorm Wind, Summit

When
May 25, 8:35 PM EST
Where
Summit County, Clinton
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
40.633, -82.233

A few large limbs were reported down.

Thunderstorm Wind, Stark

When
May 25, 8:55 PM EST
Where
Stark County, Alliance
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
40.450, -82.550

A few large limbs were reported down.

Hail, Medina

When
May 25, 9:35 PM EST
Where
Medina County, Lodi
Measured
0.88 in hail
Property damage
$4,000
Reported by
TRAINED SPOTTER
Coordinates
40.733, -82.250

Nickel size hail was observed. A few trees were also reported down as the storm passed.

Thunderstorm Wind, Mahoning

When
May 25, 9:45 PM EST
Where
Mahoning County, Boardman
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
BROADCAST MEDIA
Coordinates
40.483, -82.550

A tree fell onto a house causing some damage. A large limb was also reported down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512810, 5512862, 5513357, 5512863, 5512875, 5512308, 5512809, 5512807, 5512808, 5512864, 5512876, 5512923, 5512878, 5512877, 5512872, 5512879, 5512924, 5512315, 5512860, 5512865, 5512314, 5512811, 5512925, 5513354, 5512866, 5512867, 5513355, 5513361, 5512870, 5512868, 5512869, 5512299, 5513362, 5512871, 5512312, 5512232, 5512303, 5513358, 5512230, 5512305, and more.